Alert archive / Oklahoma / Flood Watches in 2021
Flood Watch 7, NWS Norman, OK
NWS Norman, OK issued this flood watch at Jun 28, 2021, 9:52 AM CDT for 29 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Jun 28, 2021, 10:00 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2021, 9:52 AM CDT (14:52 UTC)
- In effect from
- Jun 28, 2021, 10:00 AM CDT
- Expired
- Jun 29, 2021, 9:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
All 32 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WGUS64 KOUN 281452 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Norman OK 952 AM CDT Mon Jun 28 2021 OKZ006>008-011>030-033>038-TXZ083>085-282300- /O.NEW.KOUN.FA.A.0007.210628T1500Z-210629T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Harmon-Greer- Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger- Including the cities of Perry, Shawnee, Cherokee, Burns Flat, Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, Anadarko, Davenport, Stillwater, Crowell, Ponca City, Watonga, Kingfisher, Leedey, Vici, Frederick, Concho, Hobart, Taloga, Hollis, Blanchard, El Reno, Lawton, Mangum, Carmen, Oklahoma City, Medford, Geary, Blackwell, Quanah, Clinton, Moore, Newcastle, Prague, Vernon, Chickasha, Helena, Wellston, Sentinel, Mustang, Yukon, Weatherford, Enid, and Elk City 952 AM CDT Mon Jun 28 2021 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... The National Weather Service in Norman has issued a * Flood Watch for portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche, Custer, Dewey, Garfield, Grady, Grant, Greer, Harmon, Jackson, Kay, Kingfisher, Kiowa, Lincoln, Logan, Major, McClain, Noble, Oklahoma, Payne, Pottawatomie, Roger Mills, Tillman and Washita. In northern Texas, Foard, Hardeman and Wilbarger. * Through Tuesday afternoon * Additional areas of heavy rain is possible over already saturated ground through Tuesday morning. * Even though brief, additional heavy rain will lead to flooding of poor drainage and low lying areas, especially across southwest into central Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 11
2 follow-up statements
799 WGUS64 KOUN 281948 FFAOUN Flood Watch National Weather Service Norman OK 248 PM CDT Mon Jun 28 2021 OKZ006>008-011>030-033>038-TXZ083>085-291115- /O.CON.KOUN.FA.A.0007.000000T0000Z-210629T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Harmon-Greer- Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger- Including the cities of Perry, Shawnee, Cherokee, Burns Flat, Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, Anadarko, Davenport, Stillwater, Crowell, Ponca City, Watonga, Kingfisher, Leedey, Vici, Frederick, Concho, Hobart, Taloga, Hollis, Blanchard, El Reno, Lawton, Mangum, Carmen, Oklahoma City, Medford, Geary, Blackwell, Quanah, Clinton, Moore, Newcastle, Prague, Vernon, Chickasha, Helena, Wellston, Sentinel, Mustang, Yukon, Weatherford, Enid, and Elk City 248 PM CDT Mon Jun 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * Portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche, Custer, Dewey, Garfield, Grady, Grant, Greer, Harmon, Jackson, Kay, Kingfisher, Kiowa, Lincoln, Logan, Major, McClain, Noble, Oklahoma, Payne, Pottawatomie, Roger Mills, Tillman and Washita. In northern Texas, Foard, Hardeman and Wilbarger. * Through Tuesday afternoon * Additional areas of heavy rain is possible over already saturated ground through Tuesday morning. * Even though brief, additional heavy rain will lead to flooding of poor drainage and low lying areas, especially across southwest into central Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
610 WGUS64 KOUN 290751 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Norman OK 251 AM CDT Tue Jun 29 2021 OKZ006>008-011>030-033>038-TXZ083>085-300200- /O.EXT.KOUN.FA.A.0007.000000T0000Z-210630T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Harmon-Greer- Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger- Including the cities of Perry, Shawnee, Cherokee, Burns Flat, Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, Anadarko, Davenport, Stillwater, Crowell, Ponca City, Watonga, Kingfisher, Leedey, Vici, Frederick, Concho, Hobart, Taloga, Hollis, Blanchard, El Reno, Lawton, Mangum, Carmen, Oklahoma City, Medford, Geary, Blackwell, Quanah, Clinton, Moore, Newcastle, Prague, Vernon, Chickasha, Helena, Wellston, Sentinel, Mustang, Yukon, Weatherford, Enid, and Elk City 251 AM CDT Tue Jun 29 2021 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flood Watch is now in effect for * Portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche, Custer, Dewey, Garfield, Grady, Grant, Greer, Harmon, Jackson, Kay, Kingfisher, Kiowa, Lincoln, Logan, Major, McClain, Noble, Oklahoma, Payne, Pottawatomie, Roger Mills, Tillman and Washita. In northern Texas, Foard, Hardeman and Wilbarger. * Through this evening * Additional rainfall is expected today, particularly over north central and part of west central Oklahoma. With nearly saturated ground, sustained or heavy rainfall will likely cause flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WR
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Jun 28, 6:34 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 6:34 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
634 AM CDT Mon Jun 28 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 245 AM CDT Mon Jun 28 2021
Scattered showers with embedded thunderstorms continue this morning
along and east of a SW-NE oriented surface trough centered roughly
along the I-44 corridor. So far activity has been scattered and
moving enough to preclude flooding concerns. Expect activity to
become a bit more widespread by late morning into the afternoon as
heating/destabilization occurs. Even with the recent heavy rainfall
over the areas most likely to see storms today, the scattered and
disorganized nature of convection should preclude heavy rainfall
lasting for extended periods over any one location. Have
therefore decided against an extension of the Flood Watch which
expires at 12z this morning, with the expectation that any
flooding we do see today will be more isolated/minor than the
previous couple days. With continued clouds, precipitation, and
saturated ground temperatures will once again remain well below
average, in the upper 70s to low 80s for highs.
Ware
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 239 AM CDT Mon Jun 28 2021
The flow pattern over Oklahoma will remain very weak through this
week. The seasonal southeastern U.S. high pressure will drift slowly
westward and there will be almost no change in the air mass through
the week. Rain and thunderstorms are likely at least through mid-
week, but coverage will be scattered and QPF lower than we have
observed during the weekend. By the weekend, a low pressure trough
is expected to evolve southwestward southern Ontario into the
midwestern U.S. The resulting northerly flow over eastern Oklahoma
will put rain chances higher over southern and eastern Oklahoma.
Without any surface boundaries or recognizable synoptic or mesoscale
drivers, pops will remain widely distributed until the weekend. A
marginal risk for flooding may continue beyond Tuesday given the
saturated ground over much of Oklahoma outside of the southeastern
quadrant.
&&
.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Mon Jun 28 2021
Expect mainly VFR conditions today and light winds outside of
scattered thunderstorm activity which will increase after noon
today, with storm chances will continue into the evening.
&&
.UPPER AIR...
Issued at 647 PM CDT Sun Jun 27 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 79 69 80 69 / 80 70 80 50
Hobart OK 81 67 80 67 / 70 70 80 60
Wichita Falls TX 82 70 83 69 / 80 70 70 40
Gage OK 82 65 79 64 / 30 50 60 50
Ponca City OK 80 68 81 68 / 70 70 80 50
Durant OK 85 70 87 70 / 80 70 50 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ008-012-013-
016>020-022>032-035-037>042-044>046.
TX...Flood Watch until 7 AM CDT this morning for TXZ083>090.
&&
SHORT TERM...08
LONG TERM....09
AVIATION...08Hazardous weather outlook, Jun 28, 4:00 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CDT Mon Jun 28 2021 OKZ004>048-050>052-TXZ083>090-291000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 400 AM CDT Mon Jun 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will occur today, mostly over the eastern two-thirds of Oklahoma. .Flooding... There is a slight risk for flash flooding from south central through central and north central Oklahoma today and tonight. Given the recent rainfall, little additional rain could cause flooding in some areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances continue through Sunday but decrease somewhat after Friday. .Flooding... Because of saturated ground, a marginal risk for flooding continues through much of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:02 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jun 27, 7:22 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Jun 27, 7:23 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes | 3 hr |
| Jun 27, 7:41 PM CDT | Special Weather Statement | OUN | Hughes | 49 min |
| Jun 28, 3:58 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 6 hr |
| Jun 28, 3:58 AM CDT | River Flood Advisory | OUN | Cleveland, McClain | 5 hr |
| Jun 28, 11:36 AM CDT | Areal Flood Advisory | OUN | Garvin | 4 hr |
| Jun 28, 1:11 PM CDT | Areal Flood Advisory | OUN | Jackson | 4 hr |
| Jun 28, 1:12 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher | 4 hr |
| Jun 28, 1:20 PM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| Jun 28, 2:08 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan | 3 hr |
| Jun 28, 2:32 PM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 28, 2:32 PM CDT | River Flood Advisory | OUN | Payne | 6 hr |
| Jun 28, 2:35 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 115 min |
| Jun 28, 2:55 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 4 hr |
| Jun 28, 3:01 PM CDT | Areal Flood Advisory | OUN | Garfield, Kay, Noble | 3 hr |
| Jun 28, 3:24 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 3 hr |
| Jun 28, 5:05 PM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Jun 28, 5:11 PM CDT | Special Weather Statement | OUN | Hughes | 19 min |
| Jun 28, 5:40 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Jun 28, 5:56 PM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Jun 28, 6:00 PM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Jun 28, 6:27 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Logan, McClain, Oklahoma | 2 hr |
| Jun 28, 6:32 PM CDT | Flash Flood Warning | OUN | Blaine, Kingfisher | 4 hr |
| Jun 28, 4:33 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
Nearby
Flood Watches in Oklahoma, 2021Flood Watches in Texas, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.